Posted by Rick on September 11, 1999, at 5:25:10
I was diagnosed with Severe Obstructive Sleep Apnea about one and one-half years ago. I just can't tolerate CPAP, and don't use the machine I have. I believe the apnea MAY have subsided to a large degree since I've 40 pounds, but this is based soley on my spouse's occasional observations. I am mildly hypertensive (don't know whether it's apnea related or not), and my p-doc prescribed very low-dose Pindolol, a non-selective beta blocker with supposed seratonergenic (sp?) effect.
My question: Now, about 6 weeks after starting 2mg average daily Klonopin for Social Phobia -- with very promising results -- I have read that long-acting benzos like Klonopin can aggravate apnea (and other resperatory ailments).
Has anyone out there dealt with a similar scenario? Does anyone have any advice/cautions/re-assurances? Given Klonopin's long-acting profile, is there any benefit to taking all of the day's dose before 6 p.m.? And could the Pindolol be making things worse yet (I've read that non-selective beta blockers disturb sleep)?
I'm not taking an AD, and I'd really prefer not to (after trying Nardil and various potentiators, with a net result of erratic effectiveness, major side-effects, and total poop-out after eight weeks). I have no other psych disorders that I know of, except perhaps mild OCD. The Klonopin's working so well, I'd hate to give it up. Any thoughts?